Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 362, NWS Nashville, TN

July 21, 2006Davidson County, Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 21, 2006, 10:06 PM CDT for Davidson County, Wilson County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2006, 10:06 PM CDT (03:06 UTC)
Expired
Jul 21, 2006, 10:45 PM CDT
In force
39 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Davidson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 7 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 3:32 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.1 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -289 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-439 J/kg
Mixed-layer LCL
1221 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-289 m²/s²
0-3 km storm-relative helicity
-85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 220308
SVROHX
TNC037-189-220345-
/O.NEW.KOHX.SV.W.0362.060722T0306Z-060722T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1006 PM CDT FRI JUL 21 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAVIDSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF NASHVILLE
  WILSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF LEBANON

* UNTIL 1045 PM CDT

* AT 1003 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES NORTHWEST OF
  NASHVILLE...OR ABOUT 8 MILES SOUTHEAST OF ASHLAND CITY...AND MOVING
  EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKEWOOD BY 1020 PM CDT
  MOUNT JULIET AND GREEN HILL BY 1030 PM CDT
  BELINDA CITY AND 6 MILES NORTH OF RURAL HILL BY 1035 PM CDT
  LEBANON BY 1045 PM CDT
  
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3630 8690 3609 8698 3602 8607 3628 8617

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 9:39 PM CDT, 27 minutes earlier.

Area forecast discussion, Jul 21, 9:39 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
939 PM CDT FRI JUL 21 2006

.DISCUSSION...
SEVERE THUNDERSTORM WATCH 632 IN EFFECT UNTIL 11 PM CDT THIS
EVENING FOR ALL BUT THE SOUTHERN COUNTIES OF THE MID STATE.
A COLD FRONT WAS JUST ENTERING THE NORTHWEST SECTION OF THE MID
STATE. THUNDERSTORMS WERE LOCATED ALONG AND JUST IN FRONT OF THIS
COLD FRONT. NWS RADAR SHOWS STORMS HAVE WEAKEN AFTER THE SUN WENT
DOWN. HOWEVER...THERE IS ENOUGH UNSTABLE CONDITIONS ASSOCIATED
WITH THE FRONTAL BOUNDARY FOR THE WATCH TO REMAIN IN PLACE. LATER
TONIGHT AS THIS SYSTEM ADVANCES EASTWARD...ZONES WILL BE UPDATED TO
REMOVE WATCH. WINDS WILL NEED TO BE TWEAK WITH THE PASSAGE OF THE
FRONTAL PASSAGE...BUT ALL OTHER ELEMENTS WERE ON TRACK.

PREVIOUS DISCUSSION...
LATEST ANALYSIS CONTINUES TO SFC/LL FRONTAL BOUNDARY WORKING ACROSS
THE SOUTHERN OH RIVER VALLEY DOWN INTO OK. ALOFT...UPPER RIDGES STILL
HOLDING ACROSS THE MID-SOUTH BUT ARE SLOWLY BREAKING DOWN AS WEAK
UPPER TROUGH AXIS CURRENTLY DROPPING OUT OF THE NORTHERN PLAIN
CONTINUES TO APPROACH. COMPLEX ACROSS SOUTHERN IL/WESTERN KY SLIDING
JUST AHEAD OF QUASI-STATIONARY LL FRONT. FURTHER SOUTH...OUTFLOWS/
WEAK CONVECTIVE BOUNDARIES CONTINUE TO MEANDER IN THE CWA VICINITY
BUT DEVELOPMENT SO FAR HAS BEEN MINIMAL.

BREAK IN THE HEAT EXPECTED AS MODELS CONTINUE TO PROG LL FRONTAL
BOUNDARY DROPPING DOWN ACROSS THE CWA LATE TONIGHT AND PUSHING OFF
THE PLATEAU LATER SATURDAY AFTERNOON...AHEAD FAIRLY SHARP ML/UL
TROUGH AXES. DEEP MOISTURE ADVECTION EXPECTED TO GET IN GEAR EARLY
THIS EVENING WHILE SHORTWAVES ALOFT FURTHER STEEPEN LAPSE RATE AND
INCREASE INSTABILITY. LL CONVERGENCE ALSO ON THE RISE AS STRONGER
OUTFLOWS FROM APPROACHING COMPLEX AND EVENTUALLY MAIN FRONTAL
BOUNDARY WORK INTO THE PICTURE. PLAN TO KEEP LIKELY POPS NORTH WITH
SCATTERED SOUTH TONIGHT. EXPECT LIKELY POPS MUCH OF THE CWA SATURDAY
BUT WILL RAMP POPS DOWN WEST TO EAST IN THE AFTERNOON AS FRONT/UL
TROUGHS PROGRESS.

SURFACE BOUNDARY EXPECTED TO BE WELL EAST OF CSV BY 00Z SUN BUT
LAGGING MOISTURE AND SLOWER PASSAGE OF H8 BOUNDARY MAY LEAVE A
FEW SHOWERS OR STORMS ACROSS PART OF THE AREA SATURDAY EVENING
BUT NOT MUCH EXPECTED IN THE OVERNIGHT HOURS.

PLEASANT SUMMERTIME CONDITIONS EXPECTED SUNDAY/SUNDAY NIGHT AS
DWPTS DROP TO AROUND 60 AND TEMPS STAY BELOW SEASON NORMALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    73  85  66  86 /  60  60  20  10
CLARKSVILLE  71  84  64  85 /  60  50  10  10
CROSSVILLE   69  80  63  81 /  70  70  40  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH 632 IN EFFECT UNTIL 11 PM CDT.

&&

31
Hazardous weather outlook, Jul 21, 9:36 AM CDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
936 AM CDT FRI JUL 21 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-221030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
936 AM CDT FRI JUL 21 2006

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS MIDDLE
TENNESSEE THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES OUR
AREA FROM THE NORTH. THE MAIN WEATHER THREAT WILL BE DAMAGING WINDS
ALONG WITH ISOLATED AREAS OF LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE EASTERN HALF
OF MIDDLE TENNESSEE AS A COLD FRONT PUSHES THROUGH THE AREA. THE MAIN
WEATHER THREAT WILL BE DAMAGING WINDS ALONG WITH ISOLATED AREAS OF
LARGE HAIL SATURDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE LATER
THIS AFTERNOON AND EARLY TONIGHT.

END/ORCHANIAN

In the hours before

Special weather statement, Jul 21, 5:24 PM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
524 PM CDT FRI JUL 21 2006

TNZ009-010-028>031-057-059-060-062>064-212255-
CANNON-CLAY-DEKALB-HICKMAN-JACKSON-MACON-MAURY-RUTHERFORD-SMITH-
TROUSDALE-WILLIAMSON-WILSON-
524 PM CDT FRI JUL 21 2006

...STRONG GUST FRONT MOVING THROUGH MACON...MAURY...RUTHERFORD...
SMITH...TROUSDAlE...WILLIAMSON...HICKMAN

AT 515 PM CDT...WEATHER RADAR INDICATED A CLUSTER OF THUNDERSTORMS
EXTENDING FROM MACON COUNTY...NORTHERN DAVIDSON COUNTY..AND
DICKSON COUNTY. IN ADVANCE OF THESE STORMS...A GUST FRONT WAS MOVING
THROUGH EASTERN MACON...CENTRAL WILSON...SOUTHERN DAVIDSON...
NORTHWEST WILLIAMSON...AND NORTHERN HICKMAN COUNTY. THIS
GUST FRONT WILL MOVE THROUGH THE REMAINDER OF HICKMAN...WILLIAMSON...
RUTHERFORD...SMITH...JACKSON AND CLAY COUNTIES BY 5:55 PM.

WIND GUSTS WILL REACH ABOUT 40 MPH.

EXPECT SHALLOW ROOTED TREES TO BE BLOWN DOWN.

21
Special weather statement, Jul 21, 6:02 PM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
602 PM CDT FRI JUL 21 2006

TNZ009>011-028>033-056>065-075-077>080-093>095-212345-
BEDFORD-CANNON-CLAY-COFFEE-DEKALB-GILES-GRUNDY-HICKMAN-JACKSON-
LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-OVERTON-PERRY-PICKETT-PUTNAM-
RUTHERFORD-SMITH-TROUSDALE-VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-
WILSON-
602 PM CDT FRI JUL 21 2006

...STRONG GUST FRONT MOVING THROUGH EASTERN AND SOUTHERN
SECTIONS OF MIDDLE TENNESSEE WITH WIND SPEEDS OF 40 TO 50 MPH...

WEATHER RADAR A STRONG GUST FRONT WITH WIND SPEEDS ESTIMATED TO BE 40
TO 50 MPH CONTINUED TO MARCH SOUTH AND EAST ACROSS MIDDLE TENNESSEE.
THIS GUST FRONT WAS IN ADVANCE OF A LARGER AREA OF SHOWERS AND
THUNDERSTORMS.

AT 6:00 PM THE GUST FRONT EXTENDED FROM PICKETT...DEKALB...NORTHWEST
CANNON...CENTRAL RUTHERFORD...NORTHERN MARSHALL...CENTRAL MAURY...
AND NORTHERN LEWIS COUNTIES.

EXPECT SHALLOW ROOTED TREES TO BE BLOWN DOWN ALONG WITH SCATTERED
POWER OUTAGES AS THIS GUST FRONT PASSES.

BY 6:45 PM CDT...THIS GUST FRONT WILL REACH THE SOUTHERN TIER OF
COUNTIES IN MIDDLE TENNESSEE.

ORCHANIAN
Local storm report, Jul 21, 7:15 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
715 PM CDT FRI JUL 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     NON-TSTM WND DMG 2 NW GAINESBORO         36.38N 85.68W
07/21/2006                   JACKSON            TN   LAW ENFORCEMENT

            TREES DOWN ON JENNINGS HWY

0415 PM     TSTM WND DMG     2 NW GAINESBORO         36.38N 85.68W
07/21/2006                   JACKSON            TN   LAW ENFORCEMENT

            TREES DOWN ON JENNINGS CREEK HWY

0505 PM     TSTM WND GST     5 WSW NASHVILLE         36.14N 86.87W
07/21/2006  E50.00 MPH       DAVIDSON           TN   BROADCAST MEDIA

            *** 1 FATAL, 2 INJ *** SPOTTERS REPORTED 40 TO 50 MPH
            WIND GUSTS THROUGH DAVIDSON COUNTY CAUSING SOME TREES TO
            BE BLOWN DOWN THROUGHOUT THE COUNTY. A TREE FELL ON A
            CAR, KILLING ONE MALE AND INJURING WIFE AND CHILDREN AT
            ROBERSTON AVE. AND NALL ST. OVER 25,000 NES CUSTOMERS
            WERE WITHOUT POWER ACCORDING TO DAVIDSON COUNTY OEM. GUST
            FRONT EXITED THE COUNTY AT 530 PM.

&&

JORCHAN
Local storm report, Jul 21, 7:22 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
722 PM CDT FRI JUL 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     2 NW GAINESBORO         36.38N 85.68W
07/21/2006                   JACKSON            TN   LAW ENFORCEMENT

            TREES DOWN ON JENNINGS CREEK HWY

0505 PM     TSTM WND GST     5 WSW NASHVILLE         36.14N 86.87W
07/21/2006  E50.00 MPH       DAVIDSON           TN   BROADCAST MEDIA

            *** 1 FATAL, 2 INJ *** SPOTTERS REPORTED 40 TO 50 MPH
            WIND GUSTS THROUGH DAVIDSON COUNTY CAUSING SOME TREES TO
            BE BLOWN DOWN THROUGHOUT THE COUNTY. A TREE FELL ON A
            CAR, KILLING ONE MALE AND INJURING WIFE AND CHILDREN AT
            ROBERSTON AVE. AND NALL ST. OVER 25,000 NES CUSTOMERS
            WERE WITHOUT POWER ACCORDING TO DAVIDSON COUNTY OEM. GUST
            FRONT EXITED THE COUNTY AT 530 PM.

&&

ORCHANIAN
Special weather statement, Jul 21, 8:28 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
828 PM CDT FRI JUL 21 2006

TNZ005-006-022>024-220230-
BENTON-HOUSTON-HUMPHREYS-MONTGOMERY-STEWART-
828 PM CDT FRI JUL 21 2006

...STRONG TO INTENSE THUNDERSTORMS APPROACHING NORTHWESTERN
PORTIONS OF THE MID STATE...

AT 825 PM...A BAND OF STRONG TO INTENSE THUNDERSTORMS WAS QUICKLY
APPROACHING NORTHWESTERN MIDDLE TN. THESE STORMS WILL BE INTO THE
FAR NORTHWESTERN PORTIONS OF THE MID STATE AROUND 840 PM AND THEN
POINTS SOUTHEAST THEREAFTER. WIND GUSTS TO 45 MPH AND SMALL HAIL
ARE LIKELY. ADDITIONALLY...SOME OF THESE STORMS COULD REACH SEVERE
LIMITS WITH WIND GUSTS SURPASSING THE 58 MPH LEVEL. STAY TUNED FOR
FURTHER UPDATES.

21
Special weather statement, Jul 21, 9:53 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
953 PM CDT FRI JUL 21 2006

TNZ005>007-022>027-056>061-093>095-220330-
BENTON-CHEATHAM-DAVIDSON-DICKSON-GILES-HICKMAN-HOUSTON-HUMPHREYS-
LAWRENCE-LEWIS-MARSHALL-MAURY-MONTGOMERY-PERRY-ROBERTSON-STEWART-
WAYNE-WILLIAMSON-
953 PM CDT FRI JUL 21 2006

...STRONG THUNDERSTORMS WEST OF INTERSTATE 65...

AT 950 PM...A BAND OF STRONG THUNDERSTORMS WAS APPROACHING WESTERN
ROBERTSON...CHEATHAM...DICKSON...AND HICKMAN COUNTIES WITH GUSTS OF
40 TO 50 MPH POSSIBLE ALONG WITH SOME SMALL HAIL. THIS AREA OF
THUNDERSTORMS WERE MOVING EAST SOUTHEAST AT 25 MPH. BY 1030 PM..THE
GUST FRONT ALONG THE LEADING EDGE OF THESE THUNDERSTORMS SHOULD REACH
EASTERN ROBERTSON COUNTY...NASHVILLE...WESTERN WILLIAMSON AND EASTERN
HICKMAN COUNTIES.

LOCALLY HEAVY RAINS CAN BE EXPECTED WITH THESE THUNDERSTORMS.

ALSO...SOME OF THESE STORMS COULD REACH SEVERE LIMITS WITH
WIND GUSTS SURPASSING THE 58 MPH LEVEL. STAY TUNED FOR FURTHER
WEATHER UPDATES.

ORCHANIAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 10:47 PM CDTSevere Thunderstorm WarningOHXWilson28 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.